MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 14IN2 USP1 D/A OS-8; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ BI VIO 14IN2 USP1 D/A OS-8; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B202
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pocket Erosion (2013)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/17/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: ¿ did this issue contribute to any patient adverse event? - no.¿ was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.Suture was removed in the inoffice visit.¿ was a prescription for steroids or antibiotics issued for the patient's recovery? if yes, please provide medication name, route and dose.No.¿ what is the patient¿s current health status and condition? no issues.¿ if re-suture/re-closure was performed: - was reoperation necessary to remove the suture and re-close the wound? no - was the suture trimmed in physician¿s office? suture (seen in picture) was removed from a location far away from the original closure.- was the suture removed in a routine post-op procedure? post op office visit.- was the suture removed in a reoperation procedure? no.¿ if applicable, please provide the patient symptoms manifestations (location, severity, appearance, systemic or local reaction): red pimple looking dot that bothered patient significantly.¿ did the suture break? unknown.¿ was there any alleged deficiency related to the product? pa thinks something was wrong with suture.¿ can you identify the lot number of the product involved? no.¿ is the product available to be returned for evaluation? if yes, to who and where can a return kit be send for recollection? no.¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep)- submitted by sales rep.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and barbed suture was used.It was reported to rep by a orthopedic app that a barbed suture released itself from the original placement position and traveled through the patients leg until the patients body spit it out several inches from the original point of placement.Device availability was unknown.Additional information was requested.

Brand Name
SFX SPI PDS+ BI VIO 14IN2 USP1 D/A OS-8
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24912489
Report Number2210968-2026-04140
Device Sequence Number18624107
Product Code NEW
UDI-Device Identifier10705031464551
UDI-Public10705031464551
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP2B202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown